good CD4, unexplained symptoms
Jun 8, 2007
I have been detected as HIV+ for over a year. My CD4 are at 700 and my viral load at 1000. I do not take any medication. I have several health problems such as many lesions in the mouth, a bloated stomach, diarrheas, a sore throat and swollen glands. I have done many tests but no explanation has been found for these symptoms. Some of my doctors say that they are caused by HIV despite the healthy CD4 level. Others disagree. Could they be caused by HIV? Should I start taking treatment?
Response from Dr. Young
Thanks for your post.
It's a common misconception that the a normal CD4 count means that you cannot have HIV-related symptoms, or that you require an abnormal CD4 count to start medications.
While I can't determine if your symptoms are entirely the result of HIV (this seems like something that your doctors are working on), if there's no other cause and your symptoms are interfering with your quality of life, then starting HIV medications may be in order.
Said another way, current treatment guidelines all recommend starting HIV medicines for persons with significant HIV symptoms, irrespective of CD4 count.
I hope this helps. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Aids Hiv And Irregular Periods
- What's The Difference Between Mouth Herpes And Mouth Blisters?
- What Kind Of Antibiotics Can You Use To Treat Shingles?
- What Happens If You Have Gonorrhea For A Year Without Treatment?
- Vitamins To Help Fight Genital Warts
- What Is The Lifespan Of The Hpv Virus?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.